Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 124, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 17, 2014, 8:37 PM CDT for Edwards County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2014, 8:37 PM CDT (01:37 UTC)
- Expired
- Jul 17, 2014, 9:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 69 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
612 WUUS54 KEWX 180137 SVREWX TXC137-180230- /O.NEW.KEWX.SV.W.0124.140718T0137Z-140718T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 837 PM CDT THU JUL 17 2014 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EDWARDS COUNTY... * UNTIL 930 PM CDT. * AT 833 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL EDWARDS COUNTY...OR 14 MILES WEST OF ROCKSPRINGS...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT U.S. HIGHWAY 377 AND OTHER RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2976 10020 2969 10062 3009 10057 3013 10031 TIME...MOT...LOC 0135Z 345DEG 16KT 3004 10044 $$
1 follow-up statement
331 WWUS54 KEWX 180159 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 859 PM CDT THU JUL 17 2014 TXC137-180230- /O.CON.KEWX.SV.W.0124.000000T0000Z-140718T0230Z/ EDWARDS TX- 859 PM CDT THU JUL 17 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CENTRAL EDWARDS COUNTY... AT 856 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL EDWARDS COUNTY...OR 13 MILES WEST OF ROCKSPRINGS...MOVING SOUTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL IMPACT U.S. HIGHWAY 377 AND OTHER RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3005 10030 2976 10020 2969 10062 3007 10057 TIME...MOT...LOC 0158Z 345DEG 16KT 2995 10042 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:03 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 17, 7:03 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 703 PM CDT THU JUL 17 2014 .AVIATION... /00Z TAFS/ THE COMBINATION OF A WEAK COLD FRONT PUSHING SOUTHWARD ACROSS CENTRAL TEXAS AND AN UPPER LEVEL DISTURBANCE WILL PRODUCE STRONG STORMS WITH HEAVY RAIN TONIGHT. AREA TERMINALS ALONG THE I-35 CORRIDOR ARE EXPECTED TO SEE STORMS PASSING BY LATER THIS EVENING FROM ABOUT 03Z TO 08Z FRIDAY. AFTER THE MAIN LINE OF STORMS AHEAD OF THE WEAK COLD FRONT...SOME LINGERING SHOWERS ARE EXPECTED OVERNIGHT THROUGH FRIDAY MORNING. A WIND SHIFT IS EXPECTED ACROSS KAUS AROUND 08Z AS THE FRONT PUSHES THROUGH. THE FRONT IS ANTICIPATED TO DISSIPATE AS IT APPROACHES THE KSAT/KSSF FRIDAY MORNING WHILE A SURFACE HIGH PRESSURE BUILDS ACROSS THE CENTRAL PLAINS. THIS WILL BRING A NORTHEASTERLY FLOW ACROSS MUCH OF SOUTH CENTRAL TEXAS FRIDAY AFTERNOON AND EVENING. CIGS WILL LOWER TO MVFR CONDITIONS OVERNIGHT AND EARLY FRIDAY WITH VFR RETURNING AFTER 17Z FRIDAY. ACROSS KDRT...SHOWERS AND STORMS ARE ANTICIPATED AROUND MIDNIGHT TONIGHT WITH BRIEF MVFR CIGS AROUND 15Z FRIDAY. WEATHER CONDITIONS WILL IMPROVE FROM WEST TO EAST ON FRIDAY AS THE UPPER LEVEL DISTURBANCE MOVES TO THE EAST AND AN UPPER LEVEL RIDGING BUILDS ACROSS THE SOUTHWEST CONUS. && .PREV DISCUSSION... /ISSUED 339 PM CDT THU JUL 17 2014/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... A COLD FRONT ACROSS CENTRAL TEXAS WILL CONTINUE TO SLOWLY DRAG SOUTHWARD TONIGHT AHEAD OF AN UPPER LEVEL SHORT-WAVE TROUGH. MODELS CONTINUE TO INDICATE A MESOSCALE CONVECTIVE SYSTEM DEVELOPING THIS EVENING ACROSS WEST CENTRAL/NORTH CENTRAL TEXAS AND PUSHING SOUTHWARD INTO SOUTH CENTRAL TEXAS TONIGHT. MOIST SOUTHERLY INFLOW AHEAD OF THE STORM SYSTEM SUGGESTS THAT THE MCS SHOULD BE ABLE TO SUSTAIN ITSELF THROUGH THE OVERNIGHT HOURS...WITH THE POTENTIAL FOR BACK-BUILDING. PRECIPITABLE WATER VALUES OF NEARLY 2 INCHES SPREAD ACROSS THE REGION WILL ALLOW SOME OF THE THUNDERSTORMS TO BE EFFICIENT RAIN PRODUCERS. OVERALL AREAL AVERAGE RAINFALL WILL BE LESS THAN 2 INCHES...BUT THERE WILL BE RAINFALL BULLS-EYES POSSIBLY OF 4 INCHES OR MORE. MOST AREAS WILL WELCOME THE MUCH-NEEDED RAIN...BUT DUE TO THE HEAVY RAIN FALLING OVER A SHORT PERIOD OF TIME...THERE IS ALSO THE POSSIBILITY OF MINOR FLASH FLOODING. AS IS COMMON TO OUR AREA...THE RAINFALL BULLS-EYES WILL BE DEPENDENT UPON OUTFLOW/MICRO-SCALE BOUNDARIES AND THUS DIFFICULT TO PINPOINT FURTHER UNTIL THE EVENT UNFOLDS. DUE TO THE EXPECTATION OF THE FLOODING TO BE MINOR AND ISOLATED...WILL HOLD OFF ON A FLASH FLOOD WATCH AT THIS TIME. CHANCES FOR RAIN WILL BEGIN TO DECREASE FROM THE WEST DURING THE DAY FRIDAY AS THE S/W KICKS OFF TO THE EAST. REMNANT SFC INSTABILITY AND NORTHWEST FLOW ALOFT COULD BE ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS TO LINGER INTO FRIDAY NIGHT/SATURDAY MORNING. LONG TERM (SATURDAY THROUGH THURSDAY)... BY SATURDAY AFTERNOON...ANY CONVECTION WILL BE ISOLATED AND CONFINED TO AREAS EAST OF THE I-35 CORRIDOR. UPPER LEVEL RIDGING WILL BUILD ACROSS THE DESERT SOUTHWEST AND EXPAND INTO TEXAS OVER THE WEEKEND AND SHIFT NEAR THE FOUR-CORNERS REGION DURING THE WEEK. DESPITE MY SUSPICION THAT MODELS ARE OVERDOING THE STRENGTH OF THE RIDGE...THE POSITION OF THE RIDGE WILL CAUSE EASTERLY FLOW ACROSS THE REGION. THIS WOULD LEAD TO A DESTABILIZING PATTERN ALOFT...WITH THE POTENTIAL OF A FEW DISTURBANCES MOVING OUT OF THE SOUTHERN PLAINS AND INTO OUR AREA ON THE EASTERN PERIPHERY OF THE RIDGE. HAVE THEREFORE KEPT MENTION OF A SLIGHT CHANCE FOR RAIN DURING THE MIDDLE OF THE WEEK...AND MOSTLY KEPT HIGHS BELOW THE TRIPLE-DIGIT MARK. TEMPERATURES THROUGH THE FORECAST PERIOD WILL FIRST BE MODERATED BY THE RAIN/CLOUD COVER...WITH A SLOW WARMING TREND OVER THE WEEKEND TROUGH THE MIDDLE OF NEXT WEEK && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 88 75 96 77 / 80 50 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 76 89 74 94 76 / 80 50 20 20 10 NEW BRAUNFELS MUNI AIRPORT 76 91 75 95 76 / 70 50 20 20 10 BURNET MUNI AIRPORT 73 86 73 92 74 / 80 40 10 10 10 DEL RIO INTL AIRPORT 76 95 78 97 79 / 50 20 20 10 10 GEORGETOWN MUNI AIRPORT 75 87 74 92 76 / 80 50 20 20 10 HONDO MUNI AIRPORT 76 93 75 96 76 / 60 30 20 10 10 SAN MARCOS MUNI AIRPORT 76 89 75 94 76 / 70 50 20 20 10 LA GRANGE - FAYETTE REGIONAL 77 89 77 94 78 / 70 60 30 20 10 SAN ANTONIO INTL AIRPORT 78 92 78 95 78 / 70 40 20 20 10 STINSON MUNI AIRPORT 77 92 76 96 76 / 60 40 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Jul 17, 3:52 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 352 PM CDT THU JUL 17 2014 TXZ171>173-183>194-202>209-217>225-228-182100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 352 PM CDT THU JUL 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND STORMS WILL IMPACT PORTIONS OF SOUTH-CENTRAL TEXAS TONIGHT INTO FRIDAY MORNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. ISOLATED POCKETS OF 2 TO 4 INCHES WILL BE POSSIBLE...POTENTIALLY RESULTING IN FLASH FLOODING. IN ADDITION...SOME STORMS COULD BECOME STRONG...PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY MORNING ALONG AND NORTH OF A ROCKSPRINGS TO SAN ANTONIO TO HALLETTSVILLE LINE. ISOLATED POCKETS OF 2 TO 4 INCHES WILL BE POSSIBLE...POTENTIALLY RESULTING IN FLASH FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 17, 4:37 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
437 PM CDT THU JUL 17 2014
TXZ186-188-172230-
GILLESPIE-KERR-
437 PM CDT THU JUL 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KERR AND SOUTHWESTERN
GILLESPIE COUNTIES UNTIL 530 PM CDT...
AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HARPER...OR 18 MILES NORTHWEST OF
KERRVILLE...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TIVYDALE...
INGRAM...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3027 9896 3002 9919 3027 9942 3030 9938
3029 9931 3037 9931 3040 9928
TIME...MOT...LOC 2138Z 315DEG 8KT 3027 9927Special weather statement, Jul 17, 5:50 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 550 PM CDT THU JUL 17 2014 TXZ184-172330- EDWARDS- 550 PM CDT THU JUL 17 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDWARDS COUNTY UNTIL 630 PM CDT... AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES SOUTH OF TELEGRAPH...OR 21 MILES EAST OF ROCKSPRINGS...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHEASTERN EDWARDS COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3019 9976 3008 9976 3009 9998 3024 9994 TIME...MOT...LOC 2248Z 288DEG 11KT 3013 9987
Special weather statement, Jul 17, 5:57 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 557 PM CDT THU JUL 17 2014 TXZ189-190-206-172345- BLANCO-COMAL-KENDALL- 557 PM CDT THU JUL 17 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMAL...SOUTHERN BLANCO AND CENTRAL KENDALL COUNTIES UNTIL 645 PM CDT... AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SISTERDALE...OR 12 MILES NORTH OF BOERNE... MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KENDALIA... GUADALUPE RIVER STATE PARK... TWIN SISTERS... SPRING BRANCH... SMITHSON VALLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3010 9833 2980 9835 2989 9879 3005 9877 TIME...MOT...LOC 2257Z 275DEG 14KT 2997 9867
Special weather statement, Jul 17, 6:28 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 628 PM CDT THU JUL 17 2014 TXZ184>186-180015- EDWARDS-KERR-REAL- 628 PM CDT THU JUL 17 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN REAL...WESTERN KERR AND EXTREME NORTHEASTERN EDWARDS COUNTIES UNTIL 715 PM CDT... AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES WEST OF KERR WILDLIFE MANAGEMENT AREA... MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... U.S. HIGHWAY 83...STATE HIGHWAY 41 AND OTHER RURAL AREAS OF NORTHEASTERN REAL...WESTERN KERR AND EXTREME NORTHEASTERN EDWARDS COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3017 9951 2996 9965 3009 9986 3018 9983 TIME...MOT...LOC 2324Z 287DEG 12KT 3011 9975
Special weather statement, Jul 17, 7:55 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 PM CDT THU JUL 17 2014
TXZ184-180145-
EDWARDS-
755 PM CDT THU JUL 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EDWARDS COUNTY UNTIL 845
PM CDT...
AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES NORTHEAST OF FLOUR MILLS...OR 19 MILES
NORTHWEST OF ROCKSPRINGS...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3028 10007 3001 10023 3016 10058 3029 10051
3030 10023
TIME...MOT...LOC 0055Z 295DEG 7KT 3020 10044The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:55 PM CDT | Special Weather Statement | EWX | Edwards | 50 min |
| Jul 17, 8:48 PM CDT | Areal Flood Advisory | EWX | Edwards | 102 min |
| Jul 17, 9:07 PM CDT | Special Weather Statement | EWX | Lee | 38 min |
| Jul 17, 9:25 PM CDT | Areal Flood Advisory | EWX | Lee | 2 hr |
| Jul 17, 9:35 PM CDT | Special Weather Statement | EWX | Edwards, Val Verde | 40 min |
| Jul 17, 10:22 PM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Jul 17, 10:22 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Jul 17, 10:59 PM CDT | Areal Flood Advisory | EWX | Bastrop | 2 hr |
| Jul 17, 11:01 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 17, 11:16 PM CDT | Areal Flood Advisory | EWX | Bexar | 104 min |
| Jul 17, 11:38 PM CDT | Areal Flood Advisory | EWX | Comal | 112 min |
| Jul 18, 12:21 AM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 99 min |
| Jul 18, 12:32 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 18, 12:45 AM CDT | Areal Flood Advisory | EWX | Williamson | 105 min |
| Jul 18, 1:18 AM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jul 18, 1:23 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 18, 1:59 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 18, 2:11 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Jul 18, 2:35 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 18, 2:53 AM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 2 hr |
| Jul 18, 3:19 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 2 hr |
| Jul 18, 4:16 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 18, 4:21 AM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 18, 4:49 AM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Jul 18, 6:35 AM CDT | Areal Flood Advisory | EWX | Dimmit | 115 min |
| Jul 18, 7:49 AM CDT | River Flood Warning | EWX | Williamson | 20 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.